quetiapine (Seroquel)

Discussion in 'Therapy and Medication' started by Heavenly Star, Aug 14, 2008.

  1. Heavenly Star

    Heavenly Star Well-Known Member

    Hi all,

    i've just been prescribed quetiapine for PTSD and to help with anxiety and sleep. Was really prepared to give it a try but i have heard it can make you gain lots of weight.

    I was wondering if anyone else on here has or is taking this medication and their experience with weight gain if any?
     
  2. galalleni

    galalleni Well-Known Member

    I'm on 1200mg of Seroquel (the largest safe dosage I'm told). I weigh about the same as before I started using it 185lbs (84kg) - I started taking it 5 months ago - no weight gain. It's typically used as an antipsychotic, but I've found it helps with anxiety too. Good luck with it.
     
  3. bluegrey

    bluegrey Antiquities Friend

    I take 50mg to help me stay asleep and it is severely sedating. My Mother is on 300mg and has no trouble. I have a friend, 6'3" 240 lbs who was on 50 mg and it knocked him right out every day when he wasn't supposed to be sleeping. My girlfriend's friend is on 700mg and he functions just fine.

    By the way none of us had any weight change with Seroquel. Zyprexa is notorious for causing weight gain.
     
  4. rojomi

    rojomi Banned Member

    seroquel made my bp skyrocket, thought my head would explode after the 3rd day. but i'm old and hope it works for you. :smile:
     
  5. Heavenly Star

    Heavenly Star Well-Known Member

    Thanks for the replies guys. I've decided i'm gonna give it a try and just keep a close eye on my weight